Alert archive / Georgia / Special Weather Statements in 2021
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Oct 4, 2021, 6:51 PM EDT for Dawson County, Georgia. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 4, 2021, 6:51 PM EDT (22:51 UTC)
- Expired
- Oct 4, 2021, 7:15 PM EDT
- In force
- 24 min
- Issued by
- NWS Atlanta, GA
- Hail
- 0.00 in
- Wind
- 30
County Dawson County, GA
The radar
The Atlanta radar (KFFC), 138 km from the middle of the area, began a volume at 22:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 10.9 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 443 J/kg
- Mixed-layer CIN
- -22 J/kg
- Mixed-layer LCL
- 597 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 46 m²/s²
- 0-3 km storm-relative helicity
- 48 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted.
960
WWUS82 KFFC 042251
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
651 PM EDT Mon Oct 4 2021
GAZ007-013-014-042315-
Gilmer GA-Dawson GA-Pickens GA-
651 PM EDT Mon Oct 4 2021
...A strong thunderstorm will impact portions of southeastern Gilmer,
northwestern Dawson and eastern Pickens Counties through 715 PM
EDT...
At 650 PM EDT, a strong thunderstorm was over Lake Tamarack, or near
Jasper, moving northeast at 15 mph.
HAZARD...Frequent cloud to ground lightning and heavy rain.
SOURCE...Radar indicated.
IMPACT...Lightning is one of nature's leading killers. If you can
hear thunder, you are close enough to be struck by
lightning. Heavy rain may cause temporary street flooding
especially in poor drainage areas.
Locations impacted include...
Jasper, Nelson, Amicalola Falls State Park, Springer Mountain
Shelter, Sequoyah Lake, Len Foote Hike Inn, Black Gap Shelter, Lake
Tamarack, Marblehill, Tate, Juno and Fausett Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Electrical
appliances should not be used unless in an emergency. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3468 8425 3467 8425 3467 8423 3463 8419
3462 8420 3461 8419 3454 8419 3448 8412
3438 8432 3438 8438 3450 8450 3471 8428
TIME...MOT...LOC 2250Z 229DEG 12KT 3449 8437
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...<30 MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Oct 4, 3:58 PM EDT, 2 hours 53 minutes earlier.
Area forecast discussion, Oct 4, 3:58 PM EDT, 2 hours 53 minutes before
Area Forecast Discussion...UPDATED National Weather Service Peachtree City GA 358 PM EDT Mon Oct 4 2021 ..Updated for Minor Correction to Short Term Discussion... SHORT TERM /Tonight through Tuesday Night/... Water vapor imagery and 500 mb analysis show a positively-tilted longwave trough extending from the Great Lakes region down through the Lower MS River Valley. A pronounced vort max is currently digging across OK/AR/TX as it rounds the base of the trough. This piece of energy will pinch off from the trough tonight, becoming a closed low. Meanwhile, PWATs have surged to well-above-normal values of 1.5-1.6 inches across much of the CWA and the 12z sounding depicts a nearly-saturated column up to 500 mb. SBCAPE is analyzed at 1500-2000 J/kg across the CWA this afternoon, so similar to yesterday, could see some strong storms with frequent lightning, gusty winds, and heavy rainfall through early evening. Expecting scattered to numerous showers and embedded thunderstorms to continue overnight with periods of heavy rain possible. A Flash Flood Watch for north GA and portions of central GA will be in effect from 06z tonight until 06z Thursday in anticipation of additional rounds of moderate to heavy rain and storms going forward. Specifically, the watch area includes counties along and north of a line from Stewart Co to Bibb Co to Oglethorpe Co. Widespread rainfall totals of three to five inches are expected across the watch area (with locally higher amounts possible) as tropical moisture and broad synoptic-scale ascent overspread the CWA thanks to the meandering closed low to our west. There is potential for localized flash flooding and quick rises on rivers and streams through the short term period, as soil moisture is high and streamflows are running normal to above normal. Martin LONG TERM /Wednesday through Monday/... The pesky closed upper low over the mid-Mississippi Valley will have made little progress to start the period on Wednesday and continue to keep the forecast very damp. Southwest flow ahead of the low will continue to pump anomalously rich moisture into the area with precipitable water values forecast range from over 1.5" to near 2". Thus, the risk for heavy rainfall will persist into Wednesday. Given the anticipated rainfall totals from today through Wednesday, grounds should be primed for continued flash flooding concerns, and the Flash Flood Watch remains in effect through the day Wednesday. The low finally begins to lift northward and open on Thursday, though deep moisture will remain entrenched and sufficient forcing will remain for fairly widespread showers and thunderstorms. Some more promising changes look possible by Friday as drier air finally begins to eke in from the west. The weekend continues to look drier as well with a return to northwest flow aloft. RW AVIATION... 18Z Update... Mainly MVFR and VFR cigs thus far today at the TAF sites, though AHN has had periods of IFR cigs. Have TEMPOs at all TAF sites from 18z-22z for TSRA and IFR vsbys due to chance of moderate/heavy rain. Winds will be SW at 4-6 kts at ATL through early evening, with winds going VRB and light overnight. Keeping -SHRA in the TAFs overnight. Cigs will drop to IFR area-wide around 05z-07z, and could persist for much of the morning. Could see areas of MVFR vsbys overnight/early Tuesday morning. Have SHRA prevailing again tomorrow, and winds will be SE at 4-8 kts. //ATL Confidence...18Z Update... Medium confidence on all elements. Martin && .PRELIMINARY POINT TEMPS/POPS... Athens 65 74 66 75 / 80 90 80 90 Atlanta 65 71 66 75 / 80 100 80 90 Blairsville 60 68 61 70 / 70 100 80 90 Cartersville 65 72 65 75 / 70 100 80 90 Columbus 67 74 67 79 / 80 90 70 90 Gainesville 64 70 65 73 / 80 100 80 90 Macon 67 78 67 80 / 70 90 70 90 Rome 65 73 66 76 / 70 90 80 90 Peachtree City 64 72 65 75 / 90 100 80 90 Vidalia 69 82 70 83 / 50 70 50 80 && .FFC WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch from 2 AM EDT Tuesday through late Wednesday night for the following zones: Banks...Barrow...Bartow...Bibb... Butts...Carroll...Catoosa...Chattahoochee...Chattooga... Cherokee...Clarke...Clayton...Cobb...Coweta...Crawford...Dade... Dawson...DeKalb...Douglas...Fannin...Fayette...Floyd...Forsyth... Gilmer...Gordon...Greene...Gwinnett...Hall...Haralson...Harris... Heard...Henry...Jackson...Jasper...Jones...Lamar...Lumpkin... Madison...Marion...Meriwether...Monroe...Morgan...Murray... Muscogee...Newton...North Fulton...Oconee...Oglethorpe... Paulding...Pickens...Pike...Polk...Putnam...Rockdale...Schley... South Fulton...Spalding...Stewart...Talbot...Taylor...Towns... Troup...Union...Upson...Walker...Walton...Webster...White... Whitfield. && SHORT TERM...Martin LONG TERM....RW AVIATION...Martin
Hazardous weather outlook, Oct 4, 3:23 PM EDT, 3 hours 28 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 323 PM EDT Mon Oct 4 2021 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-051200- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-Crawford- Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-Fannin-Fayette- Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-Gwinnett-Hall-Hancock- Haralson-Harris-Heard-Henry-Houston-Jackson-Jasper-Jefferson-Johnson- Jones-Lamar-Laurens-Lumpkin-Macon-Madison-Marion-Meriwether-Monroe- Montgomery-Morgan-Murray-Muscogee-Newton-North Fulton-Oconee- Oglethorpe-Paulding-Peach-Pickens-Pike-Polk-Pulaski-Putnam-Rockdale- Schley-South Fulton-Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor- Telfair-Toombs-Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton- Warren-Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 323 PM EDT Mon Oct 4 2021 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... Rounds of showers and thudnerstorms with very heavy rainfall will continue this afternoon and tonight. Very heavy rainfall could lead to flash flooding. A Flash Flood Watch is in effect for much of north and central Georgia. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday... Showers and thunderstorms can be expected across north and central Georgia through Thursday. The main concern will be heavy rain and flash flooding. A Flash Flood Watch is in effect for much of north and central Georgia through Wednesday night. Rainfall totals of 3 to 5 inches with higher local amounts are expected over much of the area by Thursday. Creeks and smaller streams could flood quickly and larger rivers will rise to bankfull or higher by the latter half of the week. Outside of the heavy rain, a few stronger storms could also produce gusty winds and frequent lightning. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
In the hours before
Local storm report, Oct 4, 2:26 PM EDT, 4 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
226 PM EDT MON OCT 04 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 PM FLASH FLOOD 1 WNW BENNING PARK 32.44N 84.96W
10/04/2021 MUSCOGEE GA BROADCAST MEDIA
FLOODING ALONG BULL CREEK IS BEGINNING TO SURROUND
NUMEROUS APARTMENT HOMES WITH A FEW INCHES OF WATER.
&&
EVENT NUMBER FFC2100608
LUSKLocal storm report, Oct 4, 2:47 PM EDT, 4 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
247 PM EDT MON OCT 04 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0225 PM FLASH FLOOD 1 SE AVONDALE 32.45N 84.96W
10/04/2021 MUSCOGEE GA BROADCAST MEDIA
APPROX 1 FOOT OF WATER FLOWING OVER CUSSETTA RD NEAR
BROWN AVE.
&&
EVENT NUMBER FFC2100609
SNELSONSpecial weather statement, Oct 4, 6:51 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
651 PM EDT Mon Oct 4 2021
GAZ007-013-014-042315-
Gilmer GA-Dawson GA-Pickens GA-
651 PM EDT Mon Oct 4 2021
...A strong thunderstorm will impact portions of southeastern Gilmer,
northwestern Dawson and eastern Pickens Counties through 715 PM
EDT...
At 650 PM EDT, a strong thunderstorm was over Lake Tamarack, or near
Jasper, moving northeast at 15 mph.
HAZARD...Frequent cloud to ground lightning and heavy rain.
SOURCE...Radar indicated.
IMPACT...Lightning is one of nature's leading killers. If you can
hear thunder, you are close enough to be struck by
lightning. Heavy rain may cause temporary street flooding
especially in poor drainage areas.
Locations impacted include...
Jasper, Nelson, Amicalola Falls State Park, Springer Mountain
Shelter, Sequoyah Lake, Len Foote Hike Inn, Black Gap Shelter, Lake
Tamarack, Marblehill, Tate, Juno and Fausett Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Electrical
appliances should not be used unless in an emergency. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3468 8425 3467 8425 3467 8423 3463 8419
3462 8420 3461 8419 3454 8419 3448 8412
3438 8432 3438 8438 3450 8450 3471 8428
TIME...MOT...LOC 2250Z 229DEG 12KT 3449 8437
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...<30 MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 4, 11:01 AM EDT | Special Weather Statement | FFC | Harris, Muscogee, Talbot | 44 min |
| Oct 4, 11:04 AM EDT | Flash Flood Watch | FFC | Baldwin, Banks, Barrow, Bartow, Bibb, Bleckley and 90 more | 4 days |
| Oct 4, 11:46 AM EDT | Special Weather Statement | FFC | Muscogee | 44 min |
| Oct 4, 12:16 PM EDT | Flash Flood Warning | FFC | Harris, Muscogee | 6 hr |
| Oct 4, 12:46 PM EDT | Special Weather Statement | FFC | Muscogee | 44 min |
| Oct 4, 1:24 PM EDT | Flash Flood Warning | FFC | Muscogee | 6 hr |
| Oct 4, 4:59 PM EDT | Flash Flood Warning | FFC | Banks, Hall | 4 hr |
Nearby
Special Weather Statements in Georgia, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.